Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 355, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2013, 8:35 PM CDT for Lincoln County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 8:35 PM CDT (01:35 UTC)
- Expired
- Aug 5, 2013, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:38 PM CDT | TSTM WND DMG | 1 E North Platte, NE | LARGE BRANCHES WERE REPORTED DOWN ACROSS HIGHWAY 30 JUST WEST OF THE AIRPORT. |
| Aug 5, 8:42 PM CDT | TSTM WND GST 62 | 3 E North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
641 WUUS53 KLBF 060135 SVRLBF NEC111-060215- /O.NEW.KLBF.SV.W.0355.130806T0135Z-130806T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 835 PM CDT MON AUG 5 2013 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 915 PM CDT * AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MAXWELL TO HERSHEY...AND MOVING SOUTH AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... HERSHEY...LAKE MALONEY STATE RECREATION AREA AND O'FALLONS. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 193. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 68 AND 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050 TIME...MOT...LOC 0136Z 340DEG 20KT 4106 10058 4118 10104 HAIL...<.75IN WIND...60MPH $$ JACOBS
2 follow-up statements
901 WWUS53 KLBF 060148 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 848 PM CDT MON AUG 5 2013 NEC111-060215- /O.CON.KLBF.SV.W.0355.000000T0000Z-130806T0215Z/ LINCOLN NE- 848 PM CDT MON AUG 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 915 PM CDT... AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF MAXWELL TO 6 MILES NORTHWEST OF HERSHEY...AND MOVING SOUTH AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH THUNDERSTORM WIND GUSTS WERE REPORTED AT LEE BIRD FIELD 3 MILES EAST OF NORTH PLATTE AT 842 PM CDT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... HERSHEY...LAKE MALONEY STATE RECREATION AREA...COKER AND O'FALLONS. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 192. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 68 AND 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! OVER AN INCH AND THREE QUARTERS OF RAIN HAS FALLEN 3 MILES EAST OF NORTH PLATTE OVER THE PAST THIRTY MINUTES. && LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050 TIME...MOT...LOC 0146Z 340DEG 20KT 4104 10061 4122 10106 HAIL...<.75IN WIND...60MPH $$ JACOBS
261 WWUS53 KLBF 060208 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT MON AUG 5 2013 NEC111-060218- /O.EXP.KLBF.SV.W.0355.000000T0000Z-130806T0215Z/ LINCOLN NE- 908 PM CDT MON AUG 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL EXPIRE AT 915 PM CDT/815 PM MDT/... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050 TIME...MOT...LOC 0208Z 340DEG 20KT 4092 10055 4110 10100 $$ JACOBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:40 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 5, 6:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 640 PM CDT MON AUG 5 2013 .SYNOPSIS... THE DEEP HUDSON BAY LOW WILL SEND A LOBE OF ENERGY THROUGH THE NRN PLAINS WHICH SHOULD BE TO PRODUCE STORM DEVELOPMENT ACROSS THE CNTL PLAINS TONIGHT AND TUESDAY. THEREAFTER THE UPPER LOW SHIFTS EAST TOWARD THE CANADIAN MARITIMES AND SHIFTS THE BEST FORCING FOR RAINFALL INTO THE OHIO VALLEY. THIS THEN OPENS UP THE FORECAST AREA TO A MORE SUBTROPICAL INFLUENCE. THIS IS NOTED BY A SUBTROPICAL DISTURBANCE WHICH WILL PASS THROUGH SRN NEB WEDNESDAY AND THURSDAY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 353 PM CDT MON AUG 5 2013 TONIGHT AND TUESDAY...SEVERAL OUTFLOW BOUNDARIES RESIDE LATE THIS AFTERNOON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ONE BOUNDARY EXTENDS FROM NORTH OF BROKEN BOW WESTWARD TO NORTH OF OGALLALA...WITH CUMULUS CLOUDS DEVELOPING ALONG THE BOUNDARY. CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THIS BOUNDARY ACROSS SOUTHWEST NEBRASKA. SHEAR IS MORE THAN ADEQUATE TO SUSTAIN STRONG AND PERHAPS SEVERE STORMS...SO WILL CONTINUE THE MENTION IN THE FORECAST FOR THIS EVENING ACROSS WESTERN AND SOUTHWEST NEBRASKA INVOF THE AFOREMENTIONED BOUNDARY. OTHER STORMS MAY DEVELOP ALONG THE HIGHER TERRAIN IN WYOMING AND MOVE EAST-SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT. WILL RAISE CHANCES FOR RAIN JUST A BIT ACROSS NORTHERN NEBRASKA TO ACCOUNT FOR THIS SCENARIO. TUESDAY A COLD FRONT WILL MAKE IT/S WAY SOUTHEAST INTO THE AREA. TIMING LOOKS FAVORABLE FOR T-STORM DEVELOPMENT ALONG THE FRONT...ESPECIALLY ALONG A LINE FROM VALENTINE TO OGALLALA AND POINTS SOUTHEAST. OTHERWISE ANOTHER WARM AND MUGGY DAY...WITH HIGHS IN THE 80S TO NEAR 90 DEGREES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 353 PM CDT MON AUG 5 2013 TUESDAY NIGHT THROUGH THURSDAY... THE MODEL CONSENSUS IS HOLDING MOST OF TUESDAYS CONVECTION EAST OF THE FCST AREA AS A RESULT OF THE FRONTAL LOCATION. ANOTHER MCS IS EXPECTED TO MOVE THROUGH THE MISSOURI BASIN TONIGHT WHICH IN ADDITION TO THE CONVECTION ELSEWHERE...SHOULD HELP DRIVE THE COLD FRONT AND FOCUS FOR STORM DEVELOPMENT FARTHER SOUTH AND EAST. THUS OUR RAIN CHANCES TUESDAY EVENING ARE ISOLATED TO SCATTERED AND THAT MIGHT BE GENEROUS. ANOTHER CHANCE OF RAIN DEVELOPS WEDNESDAY THROUGH THURSDAY MORNING. THE MODELS ARE TAKING A SUBTROPICAL DISTURBANCE...CURRENTLY ACROSS NRN OLD MEXICO AND ARIZONA...NORTH THROUGH THE CNTL ROCKIES AND THEN EAST THRU NERN COLO...KS AND SWRN NEB. CHC POPS ARE IN PLACE...MAINLY SOUTH OF INTERSTATE 80. THINGS COULD GET INTERESTING IF THE SRN DISTURBANCE IS ABLE TO PHASE WITH A NRN STREAM. THIS WOULD CAUSE THE SYSTEM TO LIFT FARTHER NORTH AND PRODUCE HEAVIER RAINFALL ACROSS THE FCST AREA. THE NAM WAS SHOWING FOR A FEW MODEL RUNS BUT HAS FALLING IN LINE WITH THE CONSENSUS WHICH SHOWS SOME PRETTY GOOD RAIN ACROSS SRN NEB LATE WEDNESDAY NIGHT AND THURSDAY. THE 12Z GFS ENSEMBLE HOWEVER SHOWS A GOOD RAIN CHANCE ALONG AND SOUTH OF INTERSTATE 80 THROUGH SCNTL NEB. HIGHS IN THE UPPER 70S TO MOSTLY LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOWS IN THE 50S TO AROUND 60. A PIECE OF THE VERY COOL SFC HIGH PRESSURE SYSTEM ACROSS NRN CANADA WILL DROP SOUTH THROUGH THE UPPER MIDWEST AND GET DRAWN WEST THROUGH THE FCST AREA BY A NEW SFC LOW PRESSURE SYSTEM FORMING ACROSS THE NRN HIGH PLAINS. THIS LOW WILL MOVE INTO SOUTH DAKOTA THURSDAY MORNING AND THE ATTENDANT 700MB WARM FRONT COULD PERHAPS DRAW SOME OF THE CONVECTION FROM THE KANSAS SYSTEM INTO NCNTL NEB. SEVERAL OF THE MODELS INCLUDING THE 00Z GFS ENSEMBLE SHOW A CLOSED 700 MB FORMING ACROSS THE CORNER OF SW NEB THURSDAY MORNING. GIVEN THE MOISTURE ALOFT...THIS COULD BE A VERY GOOD SIGNAL FOR RAINFALL. THURSDAY NIGHT THROUGH MONDAY...COLLECTIVELY...THE MODELS ARE DRIER TODAY FORECASTING AROUND 1/2 INCH OF RAINFALL. A STATIONARY FRONT WILL STILL SET UP FROM KANSAS NORTHWEST UP THE HIGH PLAINS. THE 12Z GFS ENSEMBLE SHOWS A NICE RAIN EVENT COVERING SRN NEB THURSDAY WITH THE SUBTROPICAL DISTURBANCE BUT THEN GOES SILENT FRIDAY AND BEYOND. THE ECM SHOWS THE WESTERLIES WILL CONTINUE TO PIPE SUBTROPICAL MOISTURE THROUGH THE CNTL PLAINS. THE UPPER LEVEL FLOW AT 500 MB CONTINUES BLOCKED AND MOSTLY UNCHANGED WHILE THE 300 MB FLOW TAKES A MORE SUBTROPICAL ROUTE THROUGH NEB WHICH SHOULD FAVOR A WETTER PATTERN THAN INDICATED. EVEN HPC HAS TURNED OFF THE MONSOON ACROSS KS AND OPENED IT UP FARTHER EAST ACROSS THE OHIO VALLEY. IT LOOKS LIKE THE SUBTLE SHIFT EAST IN THE HUDSON BAY LOW TOWARD THE MARITIMES HAS MOVED THE NRN STREAM 300 MB JET EAST AND TAKEN THE BEST FORCING AWAY FROM THE PLAINS. THUS WE WOULD LIKELY SEE DIURNAL FORCING OFF THE FRONT RANGE...BLACK HILLS AND SNOWY RANGE FOR STORM DEVELOPMENT. THE FORECAST USES MOSTLY ISOLATED POPS GIVEN THIS FORCING AND SHOWS A GRADUAL WARMING/MOISTENING TREND ASSOCIATED WITH THE STATIONARY FRONT DRAPED THROUGH THE PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON AUG 5 2013 SCT TSTMS ARE EXPECTED THIS EVENING NEAR AND SOUTH OF THE KLBF TAF SITE. OVERNIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS AREA POSSIBLE ACROSS WESTERN AND NORTHERN NEBRASKA. MVFR VSBYS AT KLBF BETWEEN 09Z AND 14Z. OTHERWISE VFR CONDITIONS ARE EXPECTED OUTSIDE OF ANY TSTM ACTIVITY. SFC WINDS WILL BE LIGHT...GENERALLY FROM THE EAST TO SOUTHEAST AT 10 KTS OR LESS...HOWEVER ERRATIC AND GUSTY WINDS LIKELY AROUND ANY TSTM. A FRONT WILL PASS KVTN AROUND 18Z/06TH AND 21Z AT KLBF WITH WINDS TURNING NORTH/NORTHEAST AROUND 10KT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM FORECASTER...TAYLOR LONG TERM FORECASTER...CDC AVIATION...ROBERG
Hazardous weather outlook, Aug 5, 11:48 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1148 AM CDT MON AUG 5 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-061700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1148 AM CDT MON AUG 5 2013 /1048 AM MDT MON AUG 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NEARLY ALL OF WESTERN AND CENTRAL NEBRASKA. THUNDERSTORMS MAY DEVELOP NEAR A WARM FRONT ACROSS SOUTHWEST NEBRASKA LATE THIS AFTERNOON. OTHER STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE AREA THIS EVENING FROM THE HIGHER TERRAIN TO THE WEST. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT IN CENTRAL AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AS A COLD FRONT DROPS SOUTH INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Aug 5, 7:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 4 W HAMLET 40.38N 101.31W
08/05/2013 E1.00 INCH HAYES NE PUBLIC
&&
MARTINLocal storm report, Aug 5, 7:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 N WELLFLEET 40.81N 100.73W
08/05/2013 E1.00 INCH LINCOLN NE PUBLIC
0620 PM HAIL 3 NW HAYES CENTER 40.54N 101.06W
08/05/2013 E1.75 INCH HAYES NE PUBLIC
CORN FIELD IS DAMAGED AND THE GROUND IS WHITE FROM THE
HAIL.
0640 PM HAIL 9 SW HAYES CENTER 40.42N 101.14W
08/05/2013 E1.00 INCH HAYES NE PUBLIC
0655 PM HAIL 8 N WAUNETA 40.53N 101.37W
08/05/2013 E1.00 INCH CHASE NE PUBLIC
0725 PM HAIL 4 W HAMLET 40.38N 101.31W
08/05/2013 E1.00 INCH HAYES NE PUBLIC
&&
MARTINSpecial weather statement, Aug 5, 7:48 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 748 PM CDT MON AUG 5 2013 NEZ069-060130- CHASE NE- 648 PM MDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 730 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF IMPERIAL TO 9 MILES NORTH OF ENDERS...AND MOVING WEST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... IMPERIAL... CHAMPION... LAMAR... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... CHASE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 51. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. COLE
Special weather statement, Aug 5, 8:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 819 PM CDT MON AUG 5 2013 NEZ059-060200- LINCOLN NE- 819 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 900 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAXWELL...OR 11 MILES EAST OF NORTH PLATTE...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 181 AND 196. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 5, 8:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 823 PM CDT MON AUG 5 2013 NEZ069-070-060215- CHASE NE-HAYES NE- 723 PM MDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAYES AND NORTHERN CHASE COUNTIES UNTIL 815 PM MDT/915 PM CDT/... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF IMPERIAL TO LAMAR...AND MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... IMPERIAL... CHASE... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 53. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 5, 8:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT MON AUG 5 2013 NEZ059-060215- LINCOLN NE- 830 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 915 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF NORTH PLATTE...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. VISIBILITY SOUTHEAST OF NORTH PLATTE IS NEAR ZERO DUE TO THE HEAVY RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAKE MALONEY STATE RECREATION AREA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 179 AND 189. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 67 AND 78. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 36 min |
| Aug 5, 8:52 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Aug 6, 3:49 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.